Skip to main content

The invariants of the second symmetric power representation of SL_2(F_q)

Hobson, Ashley, Shank, R. James (2011) The invariants of the second symmetric power representation of SL_2(F_q). Journal of Pure and Applied Algebra, 215 (10). pp. 2481-2485. ISSN 0022-4049. (doi:10.1016/j.jpaa.2011.02.006) (KAR id:23845)

Language: English
Download (187kB) Preview
Official URL


For a prime p>2 and q=p^n, we compute a finite generating set for the SL_2(F_q)-invariants of the second symmetric power representation, showing the invariants are a hypersurface and the field of fractions is a purely transcendental extension of the coefficient field. As an intermediate result, we show the invariants of the Sylow p-subgroups are also hypersurfaces.

Item Type: Article
DOI/Identification number: 10.1016/j.jpaa.2011.02.006
Additional information: arXiv:1002.4318v1 [math.AC]
Subjects: Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Pure Mathematics
Depositing User: James Shank
Date Deposited: 21 Jun 2010 13:12 UTC
Last Modified: 06 May 2020 03:05 UTC
Resource URI: (The current URI for this page, for reference purposes)
Shank, R. James:
  • Depositors only (login required):


Downloads per month over past year